Alert archive / New Mexico / Tornado Warnings in 2006
Tornado Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this tornado warning at Oct 9, 2006, 7:43 PM MDT for Doña Ana County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2006, 7:43 PM MDT (01:43 UTC)
- Expired
- Oct 9, 2006, 8:30 PM MDT
- In force
- 47 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 3:40 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KEPZ 100146 TOREPZ NMC013-100230- /O.NEW.KEPZ.TO.W.0007.061010T0143Z-061010T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE EL PASO TX 743 PM MDT MON OCT 9 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL DONA ANA COUNTY IN NEW MEXICO * UNTIL 830 PM MDT * AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES SOUTHWEST OF HATCH...OR ABOUT 31 MILES NORTHWEST OF LAS CRUCES... MOVING NORTHEAST AT 35 MPH. * THE TORNADO IS WILL CROSSOVER INTERSTATE 25 BETWEEN HATCH AND RADIUM SPRINGS AROUND 8 PM MDT. IF YOU ARE IN AN CAR OR TRUCK DO NOT ATTEMPT TO OUT RUN A TORNADO. IF THE TORNADO APPROACHES YOUR VEHICLE...ABANDON IT AND SEEK SHELTER IN A DITCH OR STURDY BUILDING. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR NEW MEXICO AND TEXAS. LAT...LON 3260 10729 3236 10727 3257 10664 3278 10677 $$ TSB
1 follow-up statement
000 WWUS54 KEPZ 100231 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 830 PM MDT MON OCT 9 2006 NMC013-100239- /O.EXP.KEPZ.TO.W.0007.000000T0000Z-061010T0230Z/ DONA ANA NM- 830 PM MDT MON OCT 9 2006 ...THE TORNADO WARNING FOR CENTRAL DONA ANA COUNTY WILL EXPIRE AT 830 PM MDT... THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAS WEAKENED AND MOVED EAST OF THE WARNED AREA. THUNDERSTORMS CONTINUE TO DEVELOP ACROSS LUNA AND DONA ANA COUNTIES...SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL...STRONG WINDS AND HEAVY RAINS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS. LAT...LON 3260 10729 3236 10727 3257 10664 3278 10677 $$ TSB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this tornado warning went out at Oct 9, 2:58 PM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Oct 9, 2:58 PM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 258 PM MDT MON OCT 9 2006 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEW MEXICO THIS EVENING...SPREADING SCATTERED THUNDERSTORMS ACROSS THE BORDERLAND. A FEW OF THESE COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. DRIER WEST FLOW DEVELOPS OVER THE AREA TUESDAY THROUGH THURSDAY FOR MOSTLY CLEAR SKIES AND MILD TEMPERATURES. ANOTHER UPPER LOW WILL MOVE TO SOUTHERN ARIZONA SUNDAY MORNING. THIS WILL BRING A CHANCE OF SHOWERS TO THE AREA AGAIN FOR FRIDAY AND THE WEEKEND. && .DISCUSSION... UPPER LOW OVER WESTERN ARIZONA WITH STRONG SOUTHWEST FLOW TAPPING INTO SOME TROPICAL MOISTURE AND DEVELOPING SOME STRONG STORMS THIS AFTERNOON. SEVERE THUNDERSTORM WATCH STILL IN AFFECT FOR THIS AFTERNOON AND LIKELY EXTENDED EASTWARD INTO THIS EVENING. BEST AREA RIGHT NOW REMAINS WEST OF THE RIO GRANDE AS MID/UPPER DRYING DESTABILIZES THE AREA. SHORT WAVE ENERGY APPEARS IN EASTERN ARIZONA AND STRONG UPPER JET MOVING TOWARDS THE BOOTHEEL WILL PUT THIS AREA IN LEFT FRONT QUADRANT SHORTLY. WET BULB ZEROS REMAIN BELOW 12K FEET THIS EVENING AND WITH THE GOOD LOW/MID LEVEL SHEAR STRONG UPDRAFTS AND SOME LARGE HAIL IS LIKELY. UPPER LOW TO RAPIDLY MOVE NORTHEAST TONIGHT AND SHOULD CLEAR THE AREA BY MIDNIGHT OR SHORTLY AFTER. DRIER WEST FLOW MOVES IN BEHIND THE UPPER LOW FOR A QUIET TUESDAY THROUGH THURSDAY PERIOD. NEXT UPPER LOW DIGS SOUTHWEST AND CUTOFFS OFF THE SOUTHERN CALIFORNIA COAST THURSDAY. THIS BRINGS THE SOUTHWEST FLOW BACK OVER THE AREA. ANOTHER TAP OF TROPICAL MOISTURE MOVES UP IN THIS FLOW. GFS FAIRLY CONSISTENT ON THIS FEATURE ALTHOUGH SLOWING IT DOWN AND MOVING THE PATH A BIT FURTHER SOUTH. DGEX ALSO CONTINUES TO SHOW WET PERIOD FOR THE WEEKEND...BUT BELIEVE THE PATH OF ITS LOW IS TOO FAR SOUTH. WILL GO WITH GFS SOLUTION OF MOVING LOW TO FAR SOUTHERN ARIZONA SUNDAY MORNING AND INTO WEST TEXAS SUNDAY EVENING. WOULD EXPECT A SHOWERY ALMOST TROPICAL REGIME ON SATURDAY AND THEN A PRETTY STRONG CONVECTIVE REGIME ON SUNDAY WITH THE VERY COLD AIR ALOFT. && .AVIATION...VALID 10/00Z-11/00Z... SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS THROUGH THIS EVENING IN SHOWERS AND THUNDERSTORMS. ISOLATED STORMS WILL PRODUCE HAIL AND VERY HIGH WINDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 56 77 54 82 56 / 50 0 0 0 0 SIERRA BLANCA TX 49 72 47 81 53 / 50 0 0 0 0 LAS CRUCES 54 77 52 81 55 / 50 0 0 0 0 ALAMOGORDO 51 76 48 79 53 / 50 0 0 0 0 CLOUDCROFT 37 55 35 59 36 / 60 0 0 0 0 TRUTH OR CONSEQUENCES 52 75 48 78 52 / 50 0 0 0 0 SILVER CITY 47 69 46 74 48 / 40 0 0 0 0 DEMING 51 76 49 82 52 / 40 0 0 0 0 LORDSBURG 52 80 50 85 50 / 30 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... 17 HEFNER
Hazardous weather outlook, Oct 9, 4:00 AM MDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 400 AM MDT MON OCT 9 2006 NMZ022>025-030>032-TXZ055-056-101800- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 400 AM MDT MON OCT 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A FEW STORMS MAY PRODUCE HAIL OVER AN INCH IN DIAMETER...DAMAGING WIND GUSTS ABOVE 60 MPH AND LOCALLY HEAVY RAINS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY. DRY WEATHER EXPECTED TUESDAY THROUGH THURSDAY. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING FOR SEVERE OR HEAVY RAIN PRODUCING THUNDERSTORMS. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 6:29 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 31 min |
| Oct 9, 6:52 PM MDT | Tornado Warning | EPZ | Luna | 23 min |
| Oct 9, 7:20 PM MDT | Tornado Warning | EPZ | Doña Ana, Luna | 25 min |
| Oct 9, 9:40 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 50 min |
| Oct 9, 9:48 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 42 min |
| Oct 9, 9:53 PM MDT | Tornado Warning | EPZ | Otero | 37 min |
| Oct 9, 10:23 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 37 min |
Nearby
Tornado Warnings in New Mexico, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.